Health Information and Tools >  Medicines That Can Cause Tinnitus
Facebook Tweet Email Share

Main Content

Medicines That Can Cause Tinnitus

Many prescription and non-prescription medicines can cause ringing in the ears (tinnitus). A few examples are:

  • Aspirin, ibuprofen (such as Advil or Motrin), and naproxen (such as Aleve).
  • Some blood pressure and heart medicines.
  • Some antidepressants.
  • Some cancer medicines.

If ringing in the ears occurs after you have taken a medicine:

  • Call the doctor who prescribed the medicine to determine whether you should stop taking the medicine or take a different one. An appointment may not be needed.
  • If you are taking a non-prescription medicine, stop taking it. Call your doctor if you feel you need to continue taking the medicine.

This information does not replace the advice of a doctor. Healthwise, Incorporated, disclaims any warranty or liability for your use of this information. Your use of this information means that you agree to the Terms of Use. Learn how we develop our content.